I was wondering if anyone might have any ideas on what would cause nausea AFTER a bowel movement. The stools are normal size/shape and I go roughly once a day in the morning. There is no diarhea or blood either. After the bowel movement I have mild lingering nausea for like 3-4 hours then it goes away? Help! Im confused
I had this happen to me too for about 4 days straight. I usually have really soft BMs but for these for days they were hard (I have been drinking enough water, so that's not the problem) I would feel like I was going to vomit for a few hours afterwords. I also felt like I had to have a bm but I couldn't. Sorry I couldn't help you but I curious what this could be too.
I sometimes get that, but I have Ulcerative Colitis. I thought they were related, but it could be just how I'm "made".
I was told that it's the peristalsis movement. Yours might get more active or stay active after the evacuation.
Do you eat before you go?
If you've talked to your doctor about it, there's an antispasmotic called Bentylol (Bentyl in the US). It helps slow down the peristalsis.
You may also want to try a half (not a whole) Gravol before your bm. It may help with the nausea.
If you don't want to go the drug route....try either peppermint tea or ginger tea after you go. They both help with nausea. Maybe having a mint while you're having your bm will help?
Another suggestion...you could be lactose intolerant.
You could have rice milk instead for a few days and see if that will help. Soy is another alternative, but I find it gives me gas. Try it, could help.
I can relate to that feeling, and when it's when you are supposed to be most active -- it can hinder that somewhat.
I hope something works for you.
It's all a matter of perspective!
Thanks for the replies everyone....Quincy, I think you might be on to something...Its really strange how it is only after I go...I its almost like my bowel causes it like you say...Then it goes away gradually...Could I have colitis as well? However I never get diarhea, only constipation if anything...I also never get blood in my stools, that I can see anyhow...
I doubt you would have UC -- it's symptoms are usually accompanied by diarrhea. The razor blade kind..after the 10th or 12th time in a single day.
It's possible you have IBS, It's possible, that when you do go, that it gets things in motion and doesn't stop after you've gone.
Have you tried to use any products like Metamucil or Citrucel? They bulk up the bowel, AND improve motility (peristalsis) to get it going. Make sure you drink LOTS of water. The instructions are clear on the packaging. Starting slowly and increasing if you need to and eating enough fruits and salads would keep the process "happening".
Would you consider yourself stressed? The bowel is usually affected from that?
Of course, it's best to see a doctor if nothing changes.
I do know the feeling you're talking about, though.
I hope you're able to find improvement soon.
It's all a matter of perspective!
I have Ulcerative Colitis concurrent with IBS. I have horrific (screaming) pain from the IB, but little watery diarreha.. from the UC. Being that there is mild, moderate and miserably severe UC, It's best that a doctor check u out and eliminate all other possible causes. I become nauseated with just about anything, including after I ******** my innards in the bathroom. Although there is no reason to jump to any conclusions that you have any form of IBD's. It doesn't hurt to be sure. BUT since your symptoms are what they are, I doubt you have UC. If you wish to skip the doctor, peppermint actually does keep me from vomiting after eating and reduces my nausea tremendously.